Alert archive / South Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 2, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill advisory at Jan 11, 2011, 3:24 PM CST for 18 counties in South Dakota. It took effect at Jan 11, 2011, 6:00 PM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2011, 3:24 PM CST (21:24 UTC)
- In effect from
- Jan 11, 2011, 6:00 PM CST
- Expired
- Jan 11, 2011, 9:43 PM CST
- In force
- 4 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045 WWUS43 KABR 112124 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 324 PM CST TUE JAN 11 2011 .NORTH WINDS WILL COMBINE WITH COLD TEMPERATURES TO PRODUCE DANGEROUSLY COLD WIND CHILLS TONIGHT... SDZ003>006-009-010-015>018-033>037-045-048-051-121200- /O.NEW.KABR.WC.Y.0002.110112T0000Z-110112T1200Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 324 PM CST TUE JAN 11 2011 /224 PM MST TUE JAN 11 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ WEDNESDAY. * WIND CHILLS OF 25 BELOW TO 35 BELOW WILL BE COMMON DURING THE EVENING AND INTO THE OVERNIGHT HOURS. LATE TONIGHT THE WINDS WILL GRADUALLY LESSEN TO AROUND 5 MPH OR LESS WHICH WILL START TO NEGATE THE EFFECTS OF THE WIND DRIVEN COLD AIR THAT IS COVERING THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TDK
1 follow-up statement
954 WWUS43 KABR 120343 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 943 PM CST TUE JAN 11 2011 SDZ003>006-009-010-015>018-033>037-045-048-051-120445- /O.CAN.KABR.WC.Y.0002.000000T0000Z-110112T1200Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER- FAULK-SPINK-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA... ABERDEEN...MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG... FAULKTON...REDFIELD...FORT PIERRE...ONIDA...PIERRE...HIGHMORE... MILLER...MURDO...PRESHO...FORT THOMPSON 943 PM CST TUE JAN 11 2011 /843 PM MST TUE JAN 11 2011/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND CHILL ADVISORY. WINDS HAVE ALREADY DECREASED THIS EVENING. STRONG SURFACE HIGH PRESSURE WILL CONTINUE THE LIGHT WIND THROUGH THE OVERNIGHT HOURS. THEREFORE...WIDESPREAD WIND CHILL VALUES OF BELOW -25F ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 11, 2:58 PM CST, 26 minutes earlier.
Area forecast discussion, Jan 11, 2:58 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
258 PM CST TUE JAN 11 2011
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
TEMPERATURES/WIND CHILLS ARE THE MAIN ISSUE THROUGH THE SHORT
TERM. FOR TNT THE WINDS WILL HOLD ON LONG ENOUGH SUCH THAT A WIND
CHILL ADVISORY WILL BE NEEDED THROUGH AT LEAST THE FIRST HALF TO
THREE QUARTERS OF THE NIGHT. FOR WEDNESDAY TEMP RECOVERY WILL BE
TOUGH UNDER SFC HIGH AND POOR MIXING. SOME LOCATIONS MAY NOT EVEN
BE ABLE TO ECLIPSE ZERO. FOR WEDNESDAY NIGHT INTO THURSDAY A
CLIPPER IS EXPECTED TO DIVE SOUTHEAST OVER THE REGION. THE BEST
UVM/SATURATION APPEARS AS IF IT WILL OCCUR OVER AREAS NORTH OF THE
ABR CWA...SO POPS ARE PRETTY MUCH LIMITED TO THE NORTHERN CWA SAID
TIME PERIOD. TEMPERATURES SHOULD CLIMB WEDNESDAY NIGHT AHEAD OF
THE SYSTEM AS WAA KICKS IN WITH SOUTHEAST BREEZES. FOR THURSDAY
WINDS SHIFT TO WEST/NORTHWEST OVER THE WESTERN CWA...AND THIS
SHOULD HELP SCOUR OUT THE LL COLD AIR. TEMPS IN THE 20S OUT THERE
SEEMS LIKELY. IN THE JAMES VALLEY AND EAST...THE WINDS DONT TURN
TILL LATER IN THE DAY AND AM NOT SURE HOW DEEP THE MIXING WILL BE.
FOR NOW HAVE GONE WITH TEENS FOR HIGHS. THE NEXT SYSTEM IS HOT ON
THE HEELS FOR THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM IS ON A
SIMILAR TRACK AND THUS MEASURABLE PCPN DOESNT LOOK TOO IMPRESSIVE.
BUT THE NORTHWEST CWA MIGHT SEE SOMETHING BEFORE DAYBREAK.
.LONG TERM...FRIDAY THROUGH TUESDAY
EXTENDED GUIDANCE IS SIMILAR IN DEPICTION OF THE ARCTIC BOUNDARY
AND TEMPERATURE IMPACTS TO CWA. WILL START FRIDAY OFF WITH A
CLIPPER FORCING ARCTIC AIR INTO THE WESTERN LAKES REGION...SO
MOST OF THE CWA WILL BE IN THE WARM SECTOR WITH WESTERLY LOW LEVEL
FLOW ENHANCING MIXING. WILL RESULT IN A STRONG THERMAL GRADIENT
FROM WEST TO EAST...WESTERN COMMUNITIES WARMING INTO THE
30S...WITH THE JAMES VALLEY EAST LIKELY REMAINING WELL BELOW
NORMAL. WE ARE ONLY LOOKING AT A BRIEF WARM SURGE AS THE ARCTIC
FRONT SWINGS BACK THROUGH SATURDAY. SHORT LIVED...BUT STRONG...JET
ENHANCED MID LEVEL FORCING WILL SUPPORT SNOW...MAINLY IN THE
NORTHEASTERN SOUTH DAKOTA/WEST CENTRAL MINNESOTA. STRONG POST
FRONTAL WIND GUSTS ASSOCIATED WITH PRESSURE RISE/COLD ADVECTION
REGIME RESULT IN BLOWING SNOW AS SNOW DENSITY IS ON THE
LIGHT SIDE. H85 TEMPERATURES OF UP TO +5C IN WARM SECTOR CRASH
INTO THE -15 TO -20C RANGE LATE SATURDAY. A SECOND...WEAKER
CLIPPER MAY DRAW THE ARCTIC FRONT BACK ACROSS THE CWA LATE IN THE
PERIOD...BUT BEING CLOSE TO THE END OF EXTENDED GUIDANCE WILL
LEAVE FOR LATER RUNS BEFORE PASSING JUDGMENT.
&&
.AVIATION...
18Z/00Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS
SOME CLOUDS PERSIST BUT THE MAJORITY WILL REMAIN VFR CIGS AOA
4KFT...ALTHOUGH SOME LOWER CIGS OFF LAKE OAHE...BKN005 PERSITS.
NORTHWEST WINDS WILL OCCASIONALLY GUST TO PRODUCE MVFR
BLSN...GENERALLY 5 MILES OR GREATER. SKIES WILL CONTINUE TO CLEAR
AND WINDS WILL DIMINISH OVERNIGHT.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6
AM CST /5 AM MST/ WEDNESDAY FOR BROWN-BUFFALO-CAMPBELL-
CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-LYMAN-
MCPHERSON-POTTER-SPINK-STANLEY-SULLY-WALWORTH.
MN...NONE.
&&
SHORT TERM...TDK
LONG TERM...CONNELLY
AVIATION...CONNELLY
WEATHER.GOV/ABERDEENHazardous weather outlook, Jan 11, 5:03 AM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 503 AM CST TUE JAN 11 2011 MNZ039-046-SDZ005>008-010-011-017>023-121115- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- 503 AM CST TUE JAN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE THROUGH AT LEAST THE MORNING HOURS. LITTLE IN THE WAY OF NEW ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BLOWING SNOW IS POSSIBLE FRIDAY NIGHT AND SATURDAY.BITTERLY COLD AIR WILL SETTLE IN OVER THE REGION SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>037-045-048-051-121115- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- HAND-JONES-LYMAN-BUFFALO- 503 AM CST TUE JAN 11 2011 /403 AM MST TUE JAN 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT BITTERLY COLD WIND CHILLS OF 25 BELOW ZERO TO 35 BELOW ZERO WILL OCCUR ACROSS THE AREA DURING THE MORNING. A WIND CHILL ADVISORY IS IN EFFECT UNTIL NOON CST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BLOWING SNOW IS POSSIBLE FRIDAY NIGHT AND SATURDAY.BITTERLY COLD AIR WILL SETTLE IN OVER THE REGION SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. PARKIN
In the hours before
Local storm report, Jan 11, 10:22 AM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1022 AM CST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM SNOW WILMOT 45.41N 96.86W
01/11/2011 M2.0 INCH ROBERTS SD CO-OP OBSERVER
0745 AM SNOW CLARK 44.88N 97.73W
01/11/2011 M2.0 INCH CLARK SD CO-OP OBSERVER
0802 AM SNOW BROWNS VALLEY 45.59N 96.83W
01/11/2011 M3.7 INCH TRAVERSE MN CO-OP OBSERVER
0815 AM SNOW 8 NE COLUMBIA 45.70N 98.19W
01/11/2011 M2.0 INCH BROWN SD CO-OP OBSERVER
0910 AM SNOW ROY LAKE STATE PARK 43.43N 96.17W
01/11/2011 M2.0 INCH LYON IA CO-OP OBSERVER
&&
KEWYLocal storm report, Jan 11, 10:36 AM CST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
1036 AM CST TUE JAN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 AM SNOW ABERDEEN 45.47N 98.48W
01/11/2011 M5.0 INCH BROWN SD OFFICIAL NWS OBS
STORM TOTAL STARTING ON 1/9/11
&&
KEWYThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 2:06 AM CST | Wind Chill Advisory | ABR | Buffalo, Campbell, Corson, Dewey, Hand, Hughes and 7 more | 10 hr |
Nearby
Wind Chill Advisories in South Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.